Hi, I'm Kerry

My VM weren’t really affected when I was struck with this bug, I just had a horrible headache but now since the other symptoms have started to settle my VM has got worse :weary: why would this be? It was a stomach bug so not like it was the cold/flu which i know gets worse when I get one of these. I know I haven’t really been eating/drinking a lot as I kept feeling sick so could it be a delayed reaction from this?

Hi Kerry,

I saw your post and wanted to reply about my experience. I was 24 and stopped my birth control and bang the Vestibular migraine 24/7 dizziness and imbalance hit me luckily I found Dr S within 6 weeks and back then he prescribed pregabalin. The drug was a god send I felt 80% better within months and although had some fluctuations within 6 months was 100%. The drug wa a very addictive and it took a year to get of. Fast forward 10 or so years had two kids and bang back I was with more extreme 24/7 imbalance, bright lit busy places were unbearable. I went straight back to DR S who prescribed me with norotriptylin I’ve gone up to 50mg but the whole journey has been so different I like you was 60-70% better in the summer however I will have a few good days and then go backwards it’s a bit of a rollercoaster. January was the best month and I felt like I was 80% better then bang out of nowhere I got covid and a few sleepless nights and there I was back at 50%. It’s taken 2 months to creep back to 70-75%. I started a diary of when my symptoms were worse and around mid day 14 and a few days before and on my period. I fed this back to Dr S who said infections colds and bugs can make it worse. I also had a stomach bug and days after it effected my dizziness. He is now adding another med covinine I think it’s called as it’s also hormone related from what we can tell. I’m on the diet take the vitamins. But what’s helping is drinking lots of water, I found an amazing acupuncturist who honestly is helping big time and I’ve started this female tonic from Rheal. I would also say positive thinking is so important.

1 Like

Thank you for your reply! It definitely sounds similar to mine. I just thought the longer I was on the meds the better I’d feel but this hasn’t been the case. So hard to stay positive when you feel abit better then go backwards! I’ve upped my meds but it’s only been a week so too early to say whether it’s made any difference but I will probably need to speak to Dr S and get some advice. I’ve got so many plans and a few holidays planned in the next few months so I just want to feel a bit better as I just assumed I’d get better and better the longer it has been!

How long have you had your symptoms for? I often think we forget how bad it can be and how far we have come? Our lives are full of stress and triggers and we can over do it so we kind of go backwards 2 steps forwards 1 backwards. Strangely on holiday I did have some much better days then I’ve had. So I had a pretty much 90% day last week (first time in nearly forever) and today was in central london and I felt really unbalanced but then I chose not to think about these symptoms I put my focus on the clothes and conversation and strangely did feel much better. Our brains are wired to focus so much on it that we also become hypersensitized. I promise you we will get better and better like lots of people on here but it is a long while. I wish Dr S put me back on pre gab it was like a wonder drug but he said it’s to addictive. I’m on noro -trip 50mg and supposed to be starting a new med on top of it to see if it helps with it getting worse near my period. Drink lots of water write down how you feel generally day to day also my mornings can be worse and can get better through the day if I don’t freak out but if I do worry then I just get worse. Just message if you need anything or if you are worrying. Your nee increase in dose won’t have an effect for 4-6 weeks. Walking is supposed to be good exercise for the brain to and light exercise.

I’ve been chronic since September 2021. I saw Dr S in January 2022 and started pizotifen. I saw some slight improvement within a couple of months and managed to live my life with symptoms still but a manageable level. Then September/October I started to feel a bit worse so upped my tablets then I got the flu which set me right back and to be honest my symptoms have never fully recovered before I was ill. So like I said I upped my tablets last week so need to wait for them to take effect (if any!). Thank you so much for your reply it really helps knowing someone has gone through similar x

Hmm, screen time made it worse for me and not drinking enough. The flu can really knock you. Like I said accupuncture has helped me to. You will get better but go backwards and then get better. Try remove the sensitisation like distract as much as possible, walking is good training

So I’ve just had a zoom appointment with Dr S and he’s suggested adding in a low dose of Gabapentin. He said when I was ill in December it knocked me down and as I kept getting a cold every month after this I just kept getting knocked down and which is why I’m feeling worse and not improving. He said my improvement has came to a stand still and we need to give it a good kick and get it back to where it was prior to December. I just really hope this will do the trick :crossed_fingers:t3:

Has anyone got any experience of taking Gabapentin and pizotifen together?

1 Like

I’m just having such a crap time with this all. I was so positive last summer when I noticed some improvement and just thought I’d gradually get more and more better. This has proven not the case and have gone backwards. Even now around my period my symptoms have been getting worse and this never happened last year so not sure why this is happening now all of a sudden! I’m so fed up and just want to live a normal life again.

1 Like

I have to say that despite eventually recovering after years and years there were months where it seemed like I was going backwards too. It’s a very strange condition.

Do not take setbacks too hard. They happen. You will always bounce back.

It’s just been 5 months since my relapse and I’m still nowhere near I felt before this. I’m even getting symptoms which I got rid of last year! It’s horrible :frowning: I go on holiday on Sunday and I feel rubbish that I don’t feel well enough to be having a good time.

1 Like

Hi all!
I just wanted to ask do symptoms ever go away? It’s been 2 years for me now and the last few weeks I’ve been about 70/80% and then I came down with a cold this week and as my cold has got better my MAV symptoms have got slightly worse. I know this is the case as it’s happened plenty of times before but how long until my mav symptoms are completely gone and things like colds and periods won’t affect it anymore? I’m just plodding along with symptoms every day but I’m just hoping they’ll be a time where I have none and I’m back to normal.

1 Like

This is a common question that is asked regularly, one of my responses was here:

1 Like

pretty sure it can come and go throughout one’s life, although many enjoy many symptom-free years once they get to the point of successful management

1 Like

Hi again, since my cold in October I just haven’t improved. My cold went away for about a week and then got a sore throat which went away after a few days then back again with a cough. It’s just every time I try and recover from one thing another thing hits and makes my MAV worse again.

I’ve had a follow up with Dr Surenthrian and he’s prescribed me Clonidine to add in to Pizotifen but I can’t start this until I wean off Propranolol. So at the moment I’m feeling really crappy and showing no sign of improvement just yet but I’m hoping once I start the Clonidine I will hopefully feel a bit better.

I’m just so fed up of feeling like this every day with no end in sight! My doctor said I will get better I’ve just encountered some setbacks but it’s so hard to believe.

So I’ve been trying to wean off propranolol. I am taking 10mg every other day rather than daily for the past week but since doing this I’ve noticed increase in headaches and symptoms of my MAV. Everything has ramped up again in terms of 24/7 dizziness/vertigo. Any ideas why this could be?

propranolol was probably helping a little bit and now you’re withdrawing from it which makes things 10x worse. once you’re totally off of it and start clonidine you will feel better

I was on propranolol for my heart and anxiety so not related to MAV but may have been helping slightly. I’m weaning off it but not sure quite sure how! I’ve been taking my usual dose every other day for over a week and not sure what the next stage is.